Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 12, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 28, 2002, 6:59 AM EDT for Lawrence County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2002, 6:59 AM EDT (10:59 UTC)
- Expired
- Apr 28, 2002, 7:30 AM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Lawrence County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 536 m²/s²
- 0-3 km storm-relative helicity
- 739 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 281059
SVRRLX
OHC087-281130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
659 AM EDT SUN APR 28 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTHEAST OHIO...
* UNTIL 730 AM EDT...
* AT 656 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 6 MILES NORTHWEST OF IRONTON...MOVING EAST AT 60 MPH.
--CALL TO ACTION--IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING
HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND
VERY HEAVY RAIN.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
$$
LAT...LON 3867 8277 3867 8237 3859 8236 3854 8230
3848 8232 3849 8264 3855 8271 3857 8281
3861 8275What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 4:26 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 28, 4:26 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
426 AM EDT SUN APR 28 2002
STRONG LOW LEVEL JET TODAY WITH COLD FRONT MOVING THROUGH DURING THE
DAY. ALTHOUGH SUSTAINED WINDS WILL NOT MEET WIND ADVISORY
CRITERIA...GUSTS ALONG THE FRONT COULD...SO WILL LEAVE WIND ADVISORY
IN PLACE. PREFRONTAL PRECIPITATION CAUSING HEAVY RAINFALL AMOUNTS
ACROSS THE REGION...SO FLOOD WATCH FOR THE NORTHERN COUNTIES. SPC
HAS AREA IN MODERATE RISK OF SEVERE WEATHER...THEREFORE HAVE ADDED
DAMAGING THUNDERSTORM WINDS TO THE FORECAST TODAY
.RLX...
WV...FLOOD WATCH FOR THIS MORNING FOR ZONES WVZ005>011...
WVZ013>020...WVZ027>032...WVZ037>040...WVZ046>047.
WIND ADVISORY FOR SUNDAY FOR ZONES WVZ005>011...
WVZ013>020...WVZ024>040...WVZ046>047.
VA...WIND ADVISORY FOR SUNDAY FOR ZONES VAZ003>004.
KY...FLOOD WATCH FOR THIS MORNING FOR ZONES KYZ101>103...
KYZ105.
WIND ADVISORY FOR SUNDAY FOR ZONES KYZ101>103...
KYZ105.
OH...FLOOD WATCH FOR THIS MORNING FOR ZONES OHZ066>067...
OHZ075>076...OHZ083>087.
WIND ADVISORY FOR SUNDAY FOR ZONES OHZ066>067...
OHZ075>076...OHZ083>087.
.END/RPYIn the hours before
Special weather statement, Apr 28, 2:20 AM EDT, 4 hours 39 minutes before
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-281215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 220 AM EDT SUN APR 28 2002 ...POTENTIAL FOR SEVERE WEATHER AND LOCALIZED FLOODING SUNDAY MORNING... THE SEVERE STORMS PREDICTION CENTER HAS MUCH OF THE REGION IN A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS SUNDAY MORNING. THIS AREA INCLUDES SOUTHEAST OHIO, EASTERN KENTUCKY, MUCH OF WEST VIRGINIA AND BUCHANAN AND DICKENSON COUNTIES IN SOUTHWEST VIRGINIA. SEVERE THUNDERSTORMS CAN CONTAIN THREE QUARTER INCH HAIL AND/OR WINDS 58 MILES AN HOUR OR GREATER. LOCALIZED FLOODING IS ALSO POSSIBLE WITH THESE THUNDERSTORMS. THE WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. .END/SIKORA
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:40 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 35 min |
| Apr 28, 1:47 PM EDT | Tornado Warning | RLX | Perry | 28 min |
| Apr 28, 2:09 PM EDT | Severe Thunderstorm Warning | RLX | Vinton | 51 min |
| Apr 28, 2:22 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan | 53 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.